Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
161 Doctors are Online

Child has dry cough, cold, vomiting. Given ambrodil-s. Want immediate relief

Hi Doctor; our 3.5 year son has been having dry cough since yesterday...he was having mild cough and cold . We took him to a homeopathy doctor who gave some medicines (one of which was a biochemic). After having that, since today morning, his condition seems to have worsened. His coughing has increased. Its a dry cough that he has. However, he has been vomiting a lot (thrice)....incidentally, he is not throwing up any food but water and some mucous.....we gave him ambrodil-s (7 ml)just an hour back...that s what we had at home. Please advice what can be done for some immediate relief for him. Thanks
Asked On : Sat, 16 Feb 2013
Answers:  2 Views:  460
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Hi, thanks for using healthcare magic

Vomiting may occur as a result of persistent coughing, so here the key would be to reduce the coughing.
In a cold the coughing may be due to nasal secretions going into the throat or inflammation/infection of the airways. If he is experiencing nasal congestion along with his cold, improving this will also help with the cough. This requires the use of topical and oral decongestants which are usually available over the counter.
If he is asthmatic, the viral illness may provoke wheezing and result in a dry cough, in this case he would need an increase in preventer medication.
If there is no history of asthma then you can consider a cough suppressant along with the decongestants.

I hope this helps
Answered: Sun, 17 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Pediatrician Dr. E Venkata Ramana's  Response
Feb 2013
Thank you for your query,
The dry cough may be due to some throat irritation by some allergic or a viral infection.
In children vomitings will occur afte the bouts of cough due to proximity of cough and vomitings centres in the brain, and it is called Posttussive vomiting.
Once the severity of cough decreases vomiting will subside.
The dose of ambrodil-S is more what you have given to the child.
Child needs oral anthistamine as there is cold and needs a cough syrup to decrease his dry cough and needs throat and lungs examination.
So I advise you to consult your Pediatrician for the examination and for the treatment.
Hope I have answered your query.
Answered: Sun, 17 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor